I am new to this sort of support but find myself reading up and trying to learn more daily. Where do I start? My husband finally saw a psychiatrist and was given the diagnosis less than a week ago. What lead into the intervention was confronting him appox 2 weeks with suspected drug use.
Now it is dealing with life and going forward. He was started on depakote 500mg and he is having side effects, yet is taking it, he feels "slowed and unable to process information well." he just seems very differant, I am looking for signs of depression cause he is so very mellow. I keep asking if he is ok which drives him crazy. The trust is a big issue too, with being lied to for so long it is a matter of is he being honest. It is just a struggle, we want to work through it, but is is so very hard. We have known each other 22 yrs and married almost 13. Does anyone else have trust issues, yet you don't want to be the nagging wife. Any support is helpful. Thanks, new beginning.
My husband does not have this problem but he has lied to me - to my face & so well that he had me questioning things I had seen with my own eyes & with a witness - so I understand the issue of trust!! All I can say is that for me while the issue has never totally gone (after 15 years!!) it has lessened with time & with my working through my feelings for him & I guess sort of listing the pluses & minuses (the pluses won) so we are still together.
When it comes to trust after being lied to - I think that that is the first thing you need to do - weigh up the pros & cons of him & of your relationship - decide which wins (pros or cons) then work to make a life - hopefully with him. But you first have to make that decision not the two of you that comes second - once you have decided to deal & work things out then you have to talk to him(maybe with a counsellor) to figure out how to work together - one obvious thing from your post would be that he seems to need you to stop asking if he's ok. So compromise on both sides.
Obviously you have a computer so I would also suggest that you do some research (google or yahoo ) to see what the alternative treatments & side effects are to see if prhaps you can ask about a drug that might not leave him so slowed & unable to process information - it's worth looking into & the research will also help you both understand what is wrong etc. Just remember though that often when you start a new medication the effects can be felt more strongly than will be the case once his system is moer used to it. So give this a chance to work.
Just back to the trust, again learning about what has & is happening to him & what the drugs he's prescribed will/may cause will help you to deal - understanding & knowledge are power & they help you to know what is happenning & so help rebuild (hopefully) trust.
If you decide to search the net and find a possible alternative to med's might I suggest truehope, I am bi-polar and am taking it I noticed more stability right away I am not completely stabelized but much much better than the drugs did and none of those awful side effects. The longer your on drugs the more your body has to detox or get rid of so as your detoxing your having the same side effects. You don't stop your drugs you work with their support calls and evaluation forms you fill out everydayto keep track you cut back on med's only when your evaluation charts stabelize and you feel you need less and less med's to stabelize.
Even if you don't want to try this out you can still print off the evaluation forms (bottom right of screen) these will help him see just how he's stabelizing on his med's and help you to understand the symptoms of bi-polar. Really its worth it for both of you.
The stories of how this came about are very interesting and for some of us it makes sense that mental disorders are from a lack of something or another, our bodies are our best doctors if we fuel them right and give them what they need. For some this sounds absurd, those who rely on doctors more sor than naturalpaths or alternative medicines.And some think large doses of vitamins and minerals are dangerous but the studies show that people with bi polar are lacking large doses of these minerals and eventually you cut back to a maintenance level. The side effects of vitamins are much less scarry than those of lithium for example.
Just thought i'd give you an alternative to look at while you haven't tried too many med's yet. Good luck to both of you!
I stumbled on this site while searching for information that would help explain my Husband's (separated)actions.
We have been married for 18yrs are now seperated, however, he is exhibited these new symptoms, when he see's me he's all over me like a animal in heat, sudden outburst, false accusations, he is always sleep, confrontation on his job(with suspension). Now everything he expresses about himself is overly emphasized, arrogant and self obsorbed. All of this is new. What in the world is going on, he is another person to me. When asked about his actions the next day, he doesn't remember? Seeking Help?